Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking augmentin and rocephin for sinus infection. Have yeast infection in groin. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have a yeast infection at my groin. I been taking augmentin and rocephin for bad sinus infection. I went to the doctor and they think its the antibotic done that. I been on rocephin alot and it done that. Do u think it could be the augmentin
Posted Tue, 19 Feb 2013 in Infections
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
Antibiotics can increase the susceptibility to get fungal infections when used quite frequently and for prolonged periods. This susceptibility is due to their action on disease causing bacteria as well as the commensal bacteria on our skin that are involved in skin barrier function.
Even if you have developed a fungal infection, I would advise you to complete the course of antibiotics to treat your sinus infection for the following reasons
1) if the antibiotic course is not completed, sinus infection might recur and warrant the use of antibiotic again
2) frequent use of antibiotics and not taking them for prescribed period may lead to antibiotic resistance that is bacterial infections would not respond to antibiotics
3)your fungal infection may or may not be due to antibiotics, so it is not a good choice to discontinue them as fungal infections are easily treatable. Had it been a case of chronic or recurrent fungal infection, then we could have thought of antibiotics being responsible.
4) fungal infection in groins is quite a common occurrence otherwise also as chances of sweating, friction and maceration is more in this area.

So I would advise you to complete your antibiotic course for the prescribed period. You may take supplements of lactobacilli to minimise side effects of antibiotics. Take a good nutritious diet to keep body immunity intact and to treat yeast infection of groin
1) wear loose cotton clothes, avoid wearing tight rough clothes like denims
2) use an ntifungal powder like clotrimazole or terbinafine powder to keep the area dry
3) apply clotrimazole cream over the affected area twice daily.
4) sometimes if the infection is not responding to creams alone, taking fluconazole 150 mg weekly helps.
Hope that answers your query. Take care.
Above answer was peer-reviewed by
Follow-up: Taking augmentin and rocephin for sinus infection. Have yeast infection in groin. Cause? 32 minutes later
I had this about 4 yearp ago when i was on antibotic for prostate.i took the augmentin and rocephhin 2weeks ago and 3 days later i started the infection.then by tuesday my skin was spliting and bleeding .its look better now. Let me something i been french kissing a girl for awhile that all we have done and she told me the other daty that she was hiv positive . Do u think this infection ha has anything to do with the hiv person? Thex told me u cant get hiv through french kissing
Answered by Dr. Kalpana Pathak 7 hours later
Thanks for writing back.
To answer your questions specifically
1) your groin infection has nothing to do with HIV infection but antibiotics may be the inciting factor in your case as both cephalosporins and amoxycillin group drugs can cause yeast infections in a susceptible person. You may let your doctor know about this and take another group of antibiotic if the need arises. Also take probiotics, yogurt etc while being on antibiotics as these may decrease the propensity to get yeast infection. Whenever on antibiotics take preventive measures to prevent infection in groin in fungal area by dusting it with antifungal powder and keeping the area dry.

2)Saliva, tears, sweat and urine can have the virus in them, but in very small quantity and cannot lead to infection. However, if any body fluid is visibly contaminated with blood, the risk of transmission exists.There is no risk of transmission in closed-mouth kissing. There is a remote risk from french kissing, if partners are having cuts, ulcers in mouth or bleeding gums and blood is exchanged. Therefore persons with HIV should avoid indulging in this behaviour with non infected partner.

Hope that answers your query. Should there be more, feel free to write back.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor